Alert archive / Idaho / Wind Advisories in 2022
Wind Advisory 22, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jun 29, 2022, 3:24 AM MDT for 4 counties in Idaho. It took effect at Jun 29, 2022, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2022, 3:24 AM MDT (09:24 UTC)
- In effect from
- Jun 29, 2022, 12:00 PM MDT
- Expired
- Jun 29, 2022, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Jefferson County, ID
The radar
The Pocatello radar (KSFX), 54 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 9.4 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 4353 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
748 WWUS75 KPIH 290924 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 324 AM MDT Wed Jun 29 2022 IDZ052-292200- /O.NEW.KPIH.WI.Y.0022.220629T1800Z-220630T0200Z/ Arco/Mud Lake Desert- Including the cities of Mud Lake, INL, and Craters of the Moon NM 324 AM MDT Wed Jun 29 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Arco / Mud Lake Desert * WHEN...From noon today to 8 PM MDT this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
2 follow-up statements
354 WWUS75 KPIH 291954 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 154 PM MDT Wed Jun 29 2022 IDZ052-300200- /O.CON.KPIH.WI.Y.0022.000000T0000Z-220630T0200Z/ Arco/Mud Lake Desert- Including the cities of Mud Lake, INL, and Craters of the Moon NM 154 PM MDT Wed Jun 29 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Arco / Mud Lake Desert. * WHEN...From noon today to 8 PM MDT this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
909 WWUS75 KPIH 300214 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 814 PM MDT Wed Jun 29 2022 IDZ052-300315- /O.EXP.KPIH.WI.Y.0022.000000T0000Z-220630T0200Z/ Arco/Mud Lake Desert- Including the cities of Mud Lake, INL, and Craters of the Moon NM 814 PM MDT Wed Jun 29 2022 ...WIND ADVISORY HAS EXPIRED... Winds will continue to weaken through the night, therefore the wind advisory will be allowed to expire. $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 29, 3:22 AM MDT, 2 minutes earlier.
Area forecast discussion, Jun 29, 3:22 AM MDT, 2 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 322 AM MDT Wed Jun 29 2022 .SHORT TERM (Today - Thursday)... Today will be noticeably cooler than yesterday behind a dry frontal passage. Temperatures the next few days will be closer to climatological norms with very little precip chance through Thursday. Hi-res models are nearly void of anything of significance today aside from maybe a brief pop-up shower/storm along the Wyoming border. Winds will remain brisk today during the afternoon hours however. Current forecast winds support the issuance of a Wind Advisory across the Arco Desert this afternoon which could have some impact on any high- profile vehicles driving across the area. Could briefly hit Lake Wind criteria (20 mph sustained) along the American Falls Reservoir but the short duration of this occurring led me to hold off for now. The next shift can see if winds "over-perform" the current blend of the NBM 4.1, NBM 90th percentile which seemed to do pretty well with winds yesterday. It'll be breezy across the rest of the region but should stay below any headline levels. Otherwise it should be a fairly nice day with highs in the mid 80s and gradually decreasing cloud cover. Winds will subside quite a bit as we move into Thursday but temps will remain similar to what we see on Wednesday. Only difference forecast-wise is perhaps a chance for a few showers/storms in the SE corner of the state around Bear Lake during the late afternoon/early evening. McKaughan .LONG TERM (Friday - Next Wednesday)... A near stationary upper level low will intensify and move onshore into the Pacific Northwest throughout the weekend, bringing increased chances for afternoon showers and thunderstorms along with cooler temperatures for Sunday and Monday. A deepening trough ejected off on the main low Sunday through early next week will keep winds breezy each afternoon with the passage of a cold front Sunday into Monday. High temperatures Friday through Sunday will be the in the 70s to low 90s, cooling into the 70s to mid 80s for next Monday. Strong southwesterly flow aloft supports widespread wind gusts in excess of 25 mph for Friday and Saturday with a strengthening upper level jet for Sunday and Monday supporting surface gusts in excess of 35 mph. Precipitation chances will increase Friday through Sunday across the higher terrain, with best coverage for showers and thunderstorms on Sunday. Showers and storms will shift north along the Continental Divide for Monday with best chances for showers in north-central Idaho and Montana. QPF through the holiday weekend into early next week will stay very minimal and isolated with gusty winds and small hail associated with stronger thunderstorms. Dry southwesterly flow returns for next Tuesday and will help temperatures steadily climb into the 80s to mid 90s with a favored prolonged period of hot and dry conditions across much of the western United States. Temperatures will return to the mid to upper 90s by Thursday with our neighbors to the west and south seeing the best potential for triple digits that carry the potential to spill over into our region. High pressure ridging well into the southwestern Canada supports a period of very dry and hot conditions as we remain locked in a southwesterly flow regime for early to mid July. MacKay && .AVIATION... For the 12Z TAFS through 12Z Thursday. Early morning satellite imagery captures a FEW to SCT deck between 10000 and 15000 feet across portions of southeast Idaho with skies staying fairly similar throughout the early morning hours. After 18Z/1200PM, skies will begin to clear with winds steadily increasing headed into the afternoon hours. Best chances for weak showers and storms will stay confined to the higher terrain along the Idaho/Utah and Idaho/Wyoming borders, departing to the east after 18Z/1200PM. Winds will transition to be out of the southwest as they begin increasing to 10 to 20 kts with gusts of 20 to 30 kts. Winds will begin trending quieter after 24Z/600PM through sunset, returning to light and variable overnight across all terminals. Increasing clouds over the mountains south and east of the Snake Plain move in for tomorrow morning, with dry and quiet weather for Thursday as winds stay less than 12 kts under mostly clear skies. MacKay && .FIRE WEATHER... A dry cold front will pass through the region throughout the day today, supporting strong afternoon winds across all of southeast Idaho. A Wind Advisory is now in effect for portions of Zones 410 and 425 from 12PM through 8PM with sustained winds between 30 to 40 mph with gusts in excess of 45 mph. Outside of the Wind Advisory, expect wind gusts out of the W/SW between 25 to 40 mph across the lower elevations with stronger winds along the ridges and upper slopes of the Central Mountains. Best chances for weak morning showers and storms stays confined along the Idaho/Utah and Idaho/Wyoming borders in the higher terrain with mostly clear skies returning for the remainder of today. Afternoon highs will be about 8 to 12 degrees cooler over yesterday in the 70s to mid 80s. Minimum RHs will see slight improvement across Zones 411, 413, 422, and 427 today between 20 to 30 percent with much drier conditions across the Snake River Plain. Minimum RHs at lower elevations for zones 410, 425, 475, 476 will be below 15 percent with slight improvement between 15 to 25 percent in the higher terrain. Quieter and slightly warmer weather moves in for Thursday with dry conditions and quieter winds staying less than 20 mph. Best chances for any weak showers or storms will stay confined to the Bear Lake Region in extreme southeast Idaho. A near stationary upper level low will intensify and move onshore into the Pacific Northwest throughout the weekend, bringing increased chances for afternoon showers and thunderstorms along with cooler temperatures for Sunday and Monday. A deepening trough ejected off on the main low Sunday through early next week will keep winds breezy each afternoon with the passage of a cold front Sunday into Monday. Strong southwesterly flow aloft supports widespread wind gusts in excess of 25 mph for Friday and Saturday with a strengthening upper level jet for Sunday and Monday bringing surface gusts in excess of 35 mph. Precipitation chances will increase Friday through Sunday across the higher terrain, with best coverage for showers and thunderstorms on Sunday. Showers and storms will shift north along the Continental Divide for Monday with best chances for showers in north-central Idaho and Montana. QPF through the holiday weekend into early next week will stay very minimal and isolated with gusty winds and small hail associated with stronger thunderstorms. MacKay/McKaughan && .PIH WATCHES/WARNINGS/ADVISORIES... Wind Advisory from noon today to 8 PM MDT this evening for IDZ052. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:33 PM MDT | Special Weather Statement | PIH | Bonneville | 42 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.